Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2007, 5:45 PM CDT for Jersey County, Illinois; Saint Charles County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 24, 2007, 6:28 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Jersey County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 242245 SVRLSX ILC083-MOC183-242345- /O.NEW.KLSX.SV.W.0095.070424T2245Z-070424T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 545 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI JERSEY COUNTY IN SOUTHWEST ILLINOIS * UNTIL 645 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. PETERS...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ST. CHARLES... ORCHARD FARMS... GRAFTON... ELSAH... PORTAGE DES SIOUX... JERSEYVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3876 9075 3868 9057 3905 9014 3918 9043 $$ TILLY
2 follow-up statements
000 WWUS53 KLSX 242316 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 616 PM CDT TUE APR 24 2007 MOC183-242326- /O.CAN.KLSX.SV.W.0095.000000T0000Z-070424T2345Z/ ST. CHARLES MO- 616 PM CDT TUE APR 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ST. CHARLES COUNTY IS CANCELLED... LAT...LON 3891 9064 3889 9033 3905 9014 3918 9043 $$ ILC083-242345- /O.CON.KLSX.SV.W.0095.000000T0000Z-070424T2345Z/ JERSEY IL- 616 PM CDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR JERSEY COUNTY... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELSAH...OR ABOUT 9 MILES SOUTH OF JERSEYVILLE...MOVING NORTHEAST AT 40 MPH. SPOTTERS HAVE REPORTED PEA SIZE HAIL WITH THIS THUNDERSTORM. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... JERSEYVILLE. LAT...LON 3891 9064 3889 9033 3905 9014 3918 9043 $$ TILLY
000 WWUS53 KLSX 242329 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 628 PM CDT TUE APR 24 2007 ILC001-242338- /O.EXP.KLSX.SV.W.0094.000000T0000Z-070424T2330Z/ ADAMS IL- 628 PM CDT TUE APR 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY EXPIRES AT 630 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. THE STORM IS QUITE STRONG AND WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES...WIND GUSTS OVER 35 MPH...FREQUENT LIGHTNING AND BRIEF DOWNPOURS OVER EASTERN ADAMS COUNTY THROUGH 645 PM CDT. LAT...LON 3993 9124 3983 9120 3985 9098 4005 9109 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:28 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 24, 3:28 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 328 PM CDT TUE APR 24 2007 .DISCUSSION... AT THIS TIME WE SIT AND WE WAIT. THE WARM FRONT HAS LIFTED NWD THROUGH THE DAY AND EXTENDED FROM NEAR A KSTJ-KSTL-KLWV LINE AT 1900Z. SFC DEW PTS IN THE 60S WERE COMMON WITHIN THE WARM SECTOR AND THIS LLM COMBINED WITH GOOD HEATING AND MODEST MID LVL LAPSE RATES HAS RESULTED IN SBCAPES OF 1000-2000 J/KG SOUTH OF THE FRONT. OBJECTIVE ANALYSIS SHOWS THAT LITTLE CIN EXISTS AS WELL...HENCE THE WIDESPREAD CONVECTIVE CLOUDINESS. NOW THE QUESTION IS WHEN THIS INSTABILITY WILL BE TAPPED. WE HAVE BEEN WATCHING WHAT APPEARS TO BE A GRAVITY WAVE MOVING THRU WRN MO...AND THIS APPEARS TO BE THE DRIVING MECHANISM BEHIND THE N/S AREA OF SHRA/TSRA THRU CNTRL MO ATTM...WHICH ALSO APPEAR TO BE ELEVATED. A EARLY RUN OF THE 4.0 KM WRF WITH EXPLICIT CONVECTION SUGGESTS THAT THIS ACTIVITY AS WELL AS SOME OF THAT DEVELOPING OVR WRN MO ATTM WILL BECOME SFC BASED OVER THE NEXT 3H. WE ARE ANTICIPATING AN OVERALL INCREASE IN COVERAGE OF STORMS THIS EVENING AS THE LLJ VEERS TO MORE SWLY AND RAMPS UP...AND THE FLOW ALOFT BECOMES INCREASINGLY DIFFLUENT. THE BEST DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELLS IS CURRENTLY IS LOCATED WITHIN THE COOL SECTOR WHILE SHEAR WITHIN THE GREATEST INSTABILITY IS MORE SUPPORTIVE OF MULTICELLS. THRU THE EVENING IT APPEARS THAT ANY SUPERCELL POTENTIAL WILL PROBABLY BE IN CLOSE VICINITY TO THE FRONT...WHILE MULTICELL MODES WILL BE MORE DOMINANT. OVERALL THE GREATEST THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL WITH AN ISOLD TORNADO THREAT WITH ANY STORMS TRACKING INVOF OF THE BNDRY. IF WE CAN GET CELLULAR CONVECTION DURING THE OVERNIGHT HOURS...THE SHEAR PROFILES BECOME A LITTLE MORE SUPPORTIVE OF SUPERCELLS AGAIN IN ASSOCN WITH THE SRN PLAINS MID LVL WIND MAX TRANSLATING EWD...AND THEN ATTENDANT HAIL..WIND...AND TORNADO THREATS. THERE REMAINS A HEAVY RAIN THREAT...BEST FOCUSED ALONG AND NORTH OF THE FRONT...WHICH WOULD BE ALONG AND NORTH OF I-70. THE DETAILS OF THE FORECAST FOR WEDNESDAY ARE MUDDIED BY UNCERTAINTIES IN THE QUALITY OF THE WARM SECTOR AIR MASS. THERE WILL LIKELY BE A CONSIDERABLE AMOUNT OF CLOUD COVER WHICH WILL LIMIT HEATING AND INSTABILITY. DEEP LAYER SHEAR WILL IN GENERAL IMPROVE...THUS THE POTENTIAL FOR ORGANIZED SEVERE STORMS AND SUPERCELLS IS THERE IF WE CAN GENERATE SOME DECENT INSTABILITY...SPCLY FROM THE E/W FRONT SWD. THIS BNDRY WILL MOST LIKELY BE DRAPPED JUST NORTH OF I-70 MUCH OF THE DAY WITH THE HIGHEST POPS SPANNING THIS FRONT AND INTO THE COOL SECTOR. HOWEVER THAT SAID...THERE IS HIGH POTENTIAL FOR PCPN AND THUNDERSTORMS THROUGHOUT THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT AS THE CLOSED OFF SYSTEM SLOWS AND MAINTAINS FAVORABLE LARGE SCALE FORCING. THE HIGHEST HEAVY RAINFALL POTENTIAL SHOULD REMAIN INVOF OF THE E/W FRONT. THE GFS BEGINS TO SUFFER FROM CONVECTIVE FEEDBACK AFTER AROUND 30H AND THEREFORE THE NAM AND UKMET HAVE BEEN FOLLOWED MORE CLOSELY IN THE WED THRU THURSDAY TIME FRAME. WE ANTICIPATE A NEARLY VERTICALLY STACKED LOW INVOF OF CENTRAL MO ON THURSDAY MORNING WITH AN ATTENDANT N/S CDFNT AND E/W WARM FRONT. THIS FEATURE SHOULD MOVE SLOWLY NEWD THRU THE COURSE OF THE DAY WITH PRECIPITATION CHANCES TAPERING OFF BY THURSDAY EVENING. NO FLOOD WATCHES ARE PLANNED ATTM...HOWEVER WE WILL CONT TO HIGHLIGHT HEAVY RAIN IN THE WORDED FCST...HWO AND ESF. CONFIDENCE IN THE EXTENDED PORTION OF THE FORECAST PERIOD...SPCLY SAT AND SUN REMAIN RATHER LOW. THE LAST 4 DAYS THE MODELS HAVE OFFERED DIFFERING SOLUTIONS. THE CURRENT FCST SHOWS ONLY SLIGHT CHANGES TO THE PREVIOUS ONE...MAINTAINING A DRY FORECAST WITH A WARMING TREND AFTER THE LATE WEEK COOL DOWN. GLASS && .AVIATION... FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT MOST LOCATIONS THRU 00Z...WITH LOWER CONDITIONS DEVELOPING IN THE VICINITY OF SHOWERS/THUNDERSTORMS. A WARM FRONT EXTENDED FROM A DEEP LOW PRESSURE SYSTEM OVER SOUTHEAST CO ACROSS NORTHERN KS AND ACROSS CENTRAL MO LATE THIS MORNING. THE LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO SOUTH CENTRAL KS BY 12Z WEDNESDAY WITH THE WARM FRONT ACROSS NORTHERN MO. SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ACROSS THE REGION THIS AFTERNOON AND THEN MORE NUMEROUS TONIGHT AND WEDNESDAY MORNING AS LOW LEVEL MOISTURE SURGES INTO THE AREA FROM THE SOUTH. TPS && .HYDROLOGY... A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO ADDRESS THE POTENTIAL FOR RIVER FLOODING AS WELL AS LOCALIZED FLASH FLOODING FROM THE PERIODS OF THUNDERSTORMS THAT ARE EXPECTED TO OCCUR...MAINLY FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT. WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED OVER THE NEXT 48 HOURS WITH LOCALLY HIGHER AMOUNTS...WHERE THUNDERSTORMS CAN HIT THE SAME AREAS OVER AND OVER AGAIN. 6-HOURLY FFG VALUES ARE GENERALLY FROM 2.5 TO 3 INCHES OVER THE AREA...AND SO STILL A LITTLE HIGH FOR THE RAINFALL AMOUNTS EXPECTED...ESPECIALLY CONSIDERING THE QPF FORECAST IS OVER A 48 HOUR PERIOD. THE KEY WILL BE THE LOCALLY HIGHER AMOUNTS... AND WE STILL HAVE TIME TO WATCH THIS FOR ANOTHER MODEL RUN BEFORE LETTING GO WITH A FFA PRODUCT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 24, 3:45 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT TUE APR 24 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 345 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THERE IS AN INCREASED POTENTIAL FOR FLOODING FROM HEAVY RAINFALL PRODUCING STORMS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS ARE LIKELY THROUGH WEDNESDAY NIGHT...SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THERE IS AN INCREASED POTENTIAL FOR FLOODING FROM HEAVY RAINFALL PRODUCING STORMS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. THE CHANCE FOR THUNDERSTORMS WILL PERSIST INTO THURSDAY WITH THE CONTINUED POTENTIAL FOR STRONG STORMS IN EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 48 min |
| Apr 24, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 36 min |
| Apr 24, 3:12 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 32 min |
| Apr 24, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles | 47 min |
| Apr 24, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 28 min |
| Apr 24, 5:36 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois | 54 min |
| Apr 24, 6:30 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.